MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752134
Medical Device Problem Codes Break (1069); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that the vitrectomy probe suddenly burst and broke into two pieces during the vitrectomy surgery.The surgery details were unknown.There was no patient impact.Additional information requested and received that the weird noise had come from probe.The surgery was completed by replacing the probe.The surgeon promptly withdrew broken part of probe from the eye.
 
Event or Problem Description
Additional information received clarifying that the probe body was found separated.No patient harm occurred.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5.And h.11.Upon review of the additional information received, it was clarified that the probe body was found to be separated.The event has does not meet the criteria for a reportable malfunction.There were no associated patient harm and recurrence of this is not expected to result in any serious injury.No further reports will be scheduled under mfg.Report num.1644019-2025-04612.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION ULTRAVIT PROBE PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23507829
Report Number1644019-2025-04612
Device Sequence Number12987762
Product Code LRO
UDI-Device Identifier00380657521340
UDI-Public(01)00380657521340(17)251031(11)231115(10)169WN4
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065752134
Device Lot Number169WN4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown